Nonlinear approximation with dictionaries. II. Inverse estimates

Rémi Gribonval 1 Morten Nielsen 2
1 METISS - Speech and sound data modeling and processing
IRISA - Institut de Recherche en Informatique et Systèmes Aléatoires, Inria Rennes – Bretagne Atlantique
Abstract : In this paper, which is the sequel to [R. Gribonval and M. Nielsen. Nonlinear approximation with dictionaries. I. Direct estimates. J. Fourier Anal. Appl., 10(1):51-71, 2004], we study inverse esti- mates of the Bernstein type for nonlinear approximation with structured redun- dant dictionaries in a Banach space. The main results are for blockwise incoherent dictionaries in Hilbert spaces, which generalize the notion of joint block-diagonal mutually incoherent bases introduced by Donoho and Huo. The Bernstein inequal- ity obtained for such dictionaries is proved to be sharp, but it has an exponent that does not match that of the corresponding Jackson inequality.
Complete list of metadatas

Cited literature [10 references]  Display  Hide  Download
Contributor : Rémi Gribonval <>
Submitted on : Tuesday, February 8, 2011 - 10:18:11 PM
Last modification on : Friday, November 16, 2018 - 1:22:01 AM
Long-term archiving on : Monday, May 9, 2011 - 2:50:28 AM


Files produced by the author(s)



Rémi Gribonval, Morten Nielsen. Nonlinear approximation with dictionaries. II. Inverse estimates. Constructive Approximation, Springer Verlag, 2006, 24 (2), pp.157--173. ⟨10.1007/s00365-005-0621-x⟩. ⟨inria-00544906⟩



Record views


Files downloads